question-icon

My husband had thrush while in the hospital after having

default
Posted on Sun, 17 Feb 2019
Question: My husband had thrush while in the hospital after having a cystectomy. It was gone by the time he was released. Nystatin suspension was prescribed but not picked up at our pharmacy until we got home. He doesn't taste food like before and nothing tastes good. Will nystatin help with this or is some other medication causing this? We have a full bottle.
doctor
Answered by Dr. Varinder Joshi (4 hours later)
Brief Answer:
will help

Detailed Answer:
Welcome to ,' Ask a doctor service ,'
Yes , nystatin will definitely help in candidiasis oral thrush .
Once his infection is cured , his taste will return .
Usually thrush or taste loss occur after antibiotics .
He should take some multivitamin antioxidant combination also .
You may add probiotic to his diet .
If you have any further query then you can come back to us with follow up question .
With regards , Dr Varinder Joshi .
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Varinder Joshi (1 hour later)
Will add probiotics. Thanks.
doctor
Answered by Dr. Varinder Joshi (15 minutes later)
Brief Answer:
fine

Detailed Answer:
If you have any further query then you can come back .
I will help you .
If satisfied then close the thread after giving 5 star rating .
With Regards , Dr Varinder Joshi .
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Varinder Joshi

General & Family Physician

Practicing since :1999

Answered : 2790 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

196 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
My husband had thrush while in the hospital after having

Brief Answer: will help Detailed Answer: Welcome to ,' Ask a doctor service ,' Yes , nystatin will definitely help in candidiasis oral thrush . Once his infection is cured , his taste will return . Usually thrush or taste loss occur after antibiotics . He should take some multivitamin antioxidant combination also . You may add probiotic to his diet . If you have any further query then you can come back to us with follow up question . With regards , Dr Varinder Joshi .